MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 36IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 36IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y732H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Investigation summary: it was reported needle pull off.A labeled winding former with a partially dispensed suture and a detached needle of product code (b)(6) were returned for analysis.During the visual inspection of sample, the swage and attachment area were not as expected; since part of the swage area was raised (broken) ; however, during the handling of the needle this area breaking totally.This condition causes that the needle to be detached of the suture.Also, the suture was examined along of strand and no defects or damage were observed.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.According the sample condition, the assignable cause of needle pull off is a needle breakage.
 
Event or Problem Description
It was reported that a cat underwent a spay procedure on (b)(6) 2018 and suture was used.The needle was not attached to the suture when the package was opened.During the visual inspection of the sample, the needle was found broken.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/04/2019.Additional information: evaluation: a failed suture needle was submitted for fractographic evaluation to assess the fracture mode of the failure.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation revealed the fracture was intergranular, which is evidence of a brittle failure.This was a non-ductile fracture.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the returned sample, the needle exhibited amounts of intergranular failure.

Brand Name
MCRYL VIO 36IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8116574
Report Number2210968-2018-77400
Device Sequence Number16206237
Product Code GAN
UDI-Device Identifier10705031059528
UDI-Public10705031059528
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue NumberY732H
Device Lot NumberMEM723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date01/04/2019
Patient Sequence Number1